# SDR 02FDEA00812

- Difficulty date: November 7, 2002
- Submitted: November 11, 2002
- Operation: Air carrier
- Aircraft: N384FE
- Make and model: Doug DC-10-10
- Aircraft serial: 46617
- Aircraft time: 63,988 hours, 25,093 cycles
- Engine: Ge CF66D
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: CF66D
- Part serial: 451115
- Condition: Failed
- Location: Nr 1
- Stage of operation: TO
- How discovered: O
- Nature of condition: A
- Precautionary procedure: E, C

## Discrepancy

SETTING STANDARD POWER ON EWR 4L, WIND 3309, AIRCRAFT BEGAN TO ROLL, AND IMMEDIATELY AND EXPLOSION OCCURRED, PULLING THE AIRCRAFT HARD LEFT.  AIRCRAFT EXITED THE RUNWAY WITH TORCHING FROM LEFT ENGINE REPORTED BY TRAILING AIRCRAFT.  NR 1 ENGINE SHUTDOWN ACCOMPLISHED AFTER FIRE REPORTED.  TOWER ASKED IF EMERGENCY TRUCKS REQUIRED.  WE ACCEPTED BECAUSE THERE WAS NO FIRE INDICATION IN COCKPIT.  IDLE POWER ON NR 1 NORMAL DURING ABORT.  INSPECTED ENGINE, FOUND DAMAGE TO NR 7 COMPONENT TRAILING EDGE NR 8 AND NR 9 COMPONENT SECTION BLADES WERE MISSING.  S/D COMING.
